Preview

Rational Pharmacotherapy in Cardiology

Advanced search

ACUTE MYOCARDIAL INFARCTION IN THE ABSENCE OF CORONARY ARTERY OBSTRUCTION – A COMPLICATION OF ANTICANCER THERAPY WITH CAPECITABINE

https://doi.org/10.20996/1819-6446-2017-13-6-813-818

Full Text:

Abstract

The clinical case of acute myocardial infarction during a therapy with capecitabine is considered. Cardiovascular diseases and cardiovascular risk factors were not detected before the anticancer treatment. In a week after start of the fluoropyrimidine therapy, a routine electrocardiography revealed the acute phase of myocardial infarction of the lower localization. The diagnosis was confirmed by biochemical blood tests. The administration of capecitabine was discontinued. An urgent coronary angiography did not find obstruction of the coronary arteries. Thus, according to the results of a standard therapeutic examination of the patient, it was impossible to predict the development of capecitabine-induced cardiovascular toxicity before the start of anticancer therapy, as well as diagnose it clinically.

About the Authors

E. A. Kolomiets
N.N. Blokhin Russian Cancer Research Center
Russian Federation

Elena A. Kolomiets – MD, Cardiologist, Department of Functional Diagnostic Technologies, Intensive Care and Rehabilitation 

Kashirskoe shosse 24, Moscow, 115478



I. A. Kurmukov
N.N. Blokhin Russian Cancer Research Center
Russian Federation

Ildar A. Kurmukov – MD, PhD, Senior Researcher, Department of Functional Diagnostic Technologies, Intensive Care and Rehabilitation 

Kashirskoe shosse 24, Moscow, 115478



Sh. R. Kashiya
N.N. Blokhin Russian Cancer Research Center
Russian Federation

Shalva R. Kashiya – MD, PhD, Head of Department of Functional Diagnostic Technologies, Intensive Care and Rehabilitation 

Kashirskoe shosse 24, Moscow, 115478



N. S. Besova
N.N. Blokhin Russian Cancer Research Center
Russian Federation

Natalia S. Besova – MD, PhD, Senior Researcher, Department of Chemotherapy, Research Institute of Clinical Oncology 

Kashirskoe shosse 24, Moscow, 115478



S. V. Limareva
N.N. Blokhin Russian Cancer Research Center
Russian Federation

Svetlana V. Limareva – MD, PhD, Researcher, Department of Chemotherapy, Research Institute of Clinical Oncology 

Kashirskoe shosse 24, Moscow, 115478



A. P. Sandomirskaya
N.N. Blokhin Russian Cancer Research Center
Russian Federation

Anna P. Sandomirskaya – MD, PhD, Functional Diagnostician, Department of Functional Diagnostic Technologies, Intensive Care and Rehabilitation 

Kashirskoe shosse 24, Moscow, 115478



References

1. Marwick T.H. Cancer Therapy-Related Cardiac Dysfunction. Cancer Therapy-Related Cardiac Dysfunction: Unresolved Issues. Canadian Journal of Cardiology. 2016;32(7):842-6. doi: 10.1016/j.cjca.2016.05.001

2. Soultati A., Mountzios G., Avgerinou C. et al. Endothelial vascular toxicity from chemotherapeutic agents: preclinical evidence and clinical implications. Cancer Treat Rev. 2012;38(5):473-83. doi: 10.1016/j.ctrv.2011.09.002

3. Suter T.M., Ewer M.S. Cancer drugs and the heart: importance and management. Eur Heart J. 2013;34(15):1102-11. doi: 10.1093/eurheartj/ehs181.

4. Grunwald M.R., Howie L., Diaz L.A. Takotsubo Cardiomyopathy and Fluorouracil: Case Report and Review of the Literature. Journal of Clinical Oncology. 2012;30(2):e11-e14. doi: 10.1200/JCO.2011.38.5278

5. Kwakman J.J., Simkens L.H., Mol L. et al. Incidence of capecitabine-related cardiotoxicity in different treatment schedules of metastatic colorectal cancer: A retrospective analysis of the CAIRO studies of the Dutch Colorectal Cancer Group. Eur J Cancer. 2017;76:93-9. doi: 10.1016/j.ejca.2017.02.009

6. Yeh E.T., Bickford C.L. Cardiovascular complications of cancer therapy: incidence, pathogenesis, diagnosis, and management. J Am Coll Cardiol. 2009;53(24):2231-47. doi: 10.1016/j.jacc.2009.02.050

7. Steingart R.M., Weinstein H., Sasso J. et al. Pretherapy Cardiology Evaluation. In: Herrmann J., ed. Clinical Cardio-oncology. Philadelphia, PA: Elsevier; 2017: 358-9. doi: 10.1016/B978-0-32344227-5.01001-2

8. Cameron A.C., Touyz R.M., Lang N.N. Vascular complications of cancer chemotherapy. Canadian Journal of Cardiology. 2016;32(7):852-62. doi: 10.1016/j.cjca.2015.12.023

9. Saif M.W., Tomita M., Ledbetter L., Diasio R.B. Capecitabine-related cardiotoxicity: recognition and management. J Support Oncol. 2008;6:41-8.

10. Cianci G., Morelli M.F.., Cannita .K et al. Prophylactic options in patients with 5-fluorouracil-associated cardiotoxicity. Br J Cancer 2003;88:1507-9. doi: 10.1038/sj.bjc.6600967

11. Rateesh S., Luis S.A., Luis C.R. et al. Myocardial infarction secondary to 5-fluorouracil: not an absolute contraindication to rechallenge? Int J Cardiol. 2014;172:e331-3. doi: 10.1016/j.ijcard.2013.12.274

12. Ambrosy A.P., Kunz P.L., Fisher G.A., Witteles R.M. Capecitabine-induced chest pain relieved by diltiazem. Am J Cardiol. 2012;110:1623-6. doi: 10.1016/j.amjcard.2012.07.026

13. Zamorano J.L., Lancellotti P., Rodriguez MuЦoz D. et al. ESC Committee for Practice Guidelines (CPG). 2016 ESC Position Paper on cancer treatments and cardiovascular toxicity developed under the auspices of the ESC Committee for Practice Guidelines. Eur Heart J. 2016;37(36):2768-801. doi: 10.1093/eurheartj/ehw211


For citation:


Kolomiets E.A., Kurmukov I.A., Kashiya S.R., Besova N.S., Limareva S.V., Sandomirskaya A.P. ACUTE MYOCARDIAL INFARCTION IN THE ABSENCE OF CORONARY ARTERY OBSTRUCTION – A COMPLICATION OF ANTICANCER THERAPY WITH CAPECITABINE. Rational Pharmacotherapy in Cardiology. 2017;13(6):813-818. (In Russ.) https://doi.org/10.20996/1819-6446-2017-13-6-813-818

Views: 269


Creative Commons License
This work is licensed under a Creative Commons Attribution 4.0 License.


ISSN 1819-6446 (Print)
ISSN 2225-3653 (Online)